Discussions that mention lyrica

Back Problems board


Debbie, I would say this is totally normal and probably nerve pain like diet said. I am still having these pains at 5 months. Not to discourage you, but to let you know you are not alone and these things take time to work out. I am hoping mine will go away soon, it drives me nuts. I was on lyrica, a nerve pain med for a while, and while it helped a lot with this pain, I could not tolerate the side effects at all and had to go off of it. Definately bring it up at your next appt!

Jen
Pepper and Jen, Thanks for the feedback. Pepper, I looked at the dermatone chart for the first time and it's very interesting. Your right, L5/S1 goes right down my legs to my feet. Hmmmmmmmmm. Jen, what type of surgery did you have? I was thinking about nerve meds but they kind of get a bad rap on here as far as side effects. Have you tried topomax.? From what I have read on here it seems to have the fewest side effects. I think I have ruled out Lyrica and Cymbalta. Is your pain in your feet and legs also? What does your doc say? Thanks again.....................Debbie
Jen,

I'm just wondering how much Lyrica you were taking and what side effects did you have? How long were you on it?
Hi again. I had surgery Sept 07, a fusion of L5-S1. I am still having lots of pain, not quite the same pain I had prior to surgery, very different. For nerve pain I did try Lyrica.

I started out on lyrica twice a day, worked my way up to 3 times a day. While it helped a lot with nerve pain, it made me a nervous wreck. I felt like I was somebody else, I was hyper and unable to concentrate, and when I attempted to go off of them, I ended up with withdrawals and crying jags for days. I highly recommend someone not just go off this one in particular. My pills were capsules which made it impossible to cut them in half and I would have to get a new prescription with lower dosage to taper, so I just said forget it and went off of it.

I was on it around 3 weeks I think. It really felt like it was making chemical changes in my body. I really hated the feeling of it.

I have heard of lots of people who do very well on lyrica so just because I had a bad experience doesnt mean you will, just start out slow on it and taper if you need to get off.

Jen